Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nubianskin

Accutane Log 24yr Old female UK Afro-Caribbean skin

I am a 24 year old black female who has been plagued with acne and all that comes alongside with it for 10 years. 

After a gruelling battle with the NHS, I am now on my second month of the elusive prescription medication Accutane, or Roaccutane as it is referred to here in Europe. 

I thought it it would be useful to create this blog space on such a large platform for fellow acne sufferes here on Acne.org so it may be of use to anyone. Plus, I thought it would be good to look back on.

Ok that's more than enough waffle, let's get straight to the point. As previously stated I have had acne for 10 years. I would say I've had acne at varying degrees of severity during those years. I maintained what was considered 'mild' acne for roughly 7-8 of those years but in more recent times my skin issues became much more servere. My skin was plagued by papules and pustules, not to mention my good friend hyper pigmentation. It looked awful and in turn I felt awful about it.

I finally started roaccutane in December of last year starting out on 30mg. On the first day that I received the pills I was elated, I struggle to put into words how I truly felt at that moment in time. However, within very few hours of taking my first dose my entire body was covered in hives. Itchy, blotchy hives. It was awful I couldn't sleep all night due to the constant itching. I got through it, got some antihistamines the next day and continued to take the medication and so far I'm happy I did. It has been wonderful. My skin is very smooth, I don't get spots anymore anywhere (God willing this is the case from here on out) and my mood has greatly improved. Although the elevated mood could be down to a few things but I would definitely say that knowing I'm treating my once terrible skin is a nice feeling. 

Upon on completing month 1 I can say throughout the duration of the month my side effects after the hives break out which thankfully never happened again, have been very manageable. I have experienced dry skin, dry lips, dry mouth and dry eyes. 

I am now on month 2 and at a disease of 40mg per day. I hope to increase in small increments as I have been so far for the duration of my course as an attempt to minimise side effects where possible. There is marked improvement so far with my skin texture and overall appearance although there is still quite the ways to go.

feel free to ask me any questions on here or privately I'd love to discuss anything with you guys I know how hard it is to find someone that understands our acne struggle! 

Pkease forgive any any spelling or grammar issues also! It is almost 5am in the UK and I have not slept yet! Very tired lol x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×